Long acting(LA) narcotics like the patch or an oral medication are intended for longer term use than short acting medication. A DR genrally will not use extended release if you dont need 24 hour support for an extended period. LA narcotics are made without acetomenophine(apap) for that reason. So your body isnt recieving a continual dose of apap for an extended amount of time.
But as for whether it is safe for your body or not, thats something only your DR can tell you. Everyone is different and reacts to pain medications differently. Having the patch for 2 years may be fine for one person while it causes problems for the other.
I'm not a DR so can not begin to tell you why your experiencing the pain you are at the times you are.
My thoughts while reading your post were that something else may be going on. That perhaps you have developed a problem that the pain meds were covering up for awhile. Thats one of the draw backs to long acting medication. It can often hide problems that arise taht we wont nessesarily be aware of until it can break through the continuous cycle of medication.
But like I said, I'm no DR so wouldnt know if your pain is from the patch or something completely unrelated.
Best thing to do is tell your DR exactly what your experiencing. They may be familiar with what is happening.
I really hope your able to find the reason for your pain and put a stop to it.
What kind of patch are you on? I used to be on the patch and a certain brand (looks more like a gel in a pouch, instead of like a nicotine patch) and those would bother my skin and everything. I ended up getting off the patch and switching to actiq, the oral suckers. They helped much better with my abdominal pain, but just to worn you, it's not fun getting off fetanyl if you ever cross that bridge. I'd switch to something else. I just wasn't thrilled with the patches. Good luck.
I was usuing Fentanyl in the very beginning but really didnt like them so my DR switched me to something oral. I only used two patches so was lucky I didnt build a tolerance before I switched. I've heard about bad withdrawls from the patch. I'm glad your through getting off them and your DR gave you something thats working!
Hi Tina, I am new to this site and came apon your post. I have been prescribed the patch too. I was given 75mcg every 72 hrs. and by the third day I was getting little or no relief. I only started taking it 3 months ago. My Doctor swiched me to 75mcg's every two days and that has made all the difference in the world. I hesitated starting the patch because i've heard such negative things about it, but weighing the pain against the sides it was clear to me that I would start the patch. Metabolisms are very different and you might need an increase as I did. ........Mollyrae